Psychiatric medications and potential effects on cardiac rhythm

In the last month we have been having discussions at work about the potential for psychiatric medications to adversely effect cardiac rhythms, and in particular QTc prolongation.  The advice on ECG … Continue reading Psychiatric medications and potential effects on cardiac rhythm

Delirium screening (some years later)

Over three years ago I wrote this summary of my concerns about mandatory delirium screening. The consequences for me in writing this were life changing: the reality of having the courage to … Continue reading Delirium screening (some years later)

The habits of an improver

I have recently read this most interesting “thought paper” entitled “The habits of an improver” which was published by the Health Foundation in October 2015. Several months before this was … Continue reading The habits of an improver

If NHS Scotland has been genetically-modified with QI

It is most welcome to hear from Philippa Whitford about positive outcomes of NHS Scotland’s collaborative approach to quality improvement and the learning that this might provide for the rest … Continue reading If NHS Scotland has been genetically-modified with QI

Haloperidol prescribing to Scotland’s elders

In a previous post the FOI returns on Haloperidol prescribing in NHS Scotland were shared.  This followed on from my consideration of a BMJ report regarding the scale and potential … Continue reading Haloperidol prescribing to Scotland’s elders

“OPAC tools are working”

It is over a year since I last wrote about delirium. Being aware that the new Care Standards for older people in hospital were to be published this month I … Continue reading “OPAC tools are working”

Why I have decided to leave Social Media

I have been asked by a few friends why I decided to leave Social Media. For sometime I had a twitter account @PeterDLROW but I closed this account on the … Continue reading Why I have decided to leave Social Media

“Doing damage in delirium the hazards of antipsychotic treatment in elderly people”

This paper was published in the Lancet in late last year. It is a two page article that is worth reading in full. All screenshots below are from this paper: … Continue reading “Doing damage in delirium the hazards of antipsychotic treatment in elderly people”

The faltering, unfaltering steps

INTRODUCTION: “Sensitive to the faltering steps of age”[1] In what follows I will attempt to explore many of the issues around the experience of confusion in those people 65 years … Continue reading The faltering, unfaltering steps